MAUDE Adverse Event Report: VASCUTEK LTD THORAFLEX HYBRID

VASCUTEK LTD THORAFLEX HYBRID
Model Number N/A
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Aneurysm (1708)
Date of Event 04/02/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Clinical code: 1708- aneurysm: automated e-mail notification received from study database on 10 apr 2024 reporting the event of descending aortic aneurysm from 02 apr 24.Impact code: 4625- additional surgery : open repair (thoracotomy) with resection and graft replacement of descending thoracic aneurysm.Medical device code: 3190- insufficient information: awaiting additional information and scans for review from site component code: 4755 - part/component/sub-assembly term not applicable type of investigation: 4110 - trend analysis: a 5 year review of similar complaints (thoraflex hybrid medical event > aneurysm jan 19 - mar 24 v thoraflex hybrid sales jan 19 - mar 24) gave an occurrence rate of 0.007% (complaints v sales).4111 - communication/ interview: awaiting additional information from site 3331 - analysis of production records: a review of manufacturing and qc records confirmed that there were no issues with the manufacture of the device 4117 - device not accessible for testing - device remains implanted investigation findings: 3233- results pending completion of investigation conclusions: 11- conclusion not yet available.
 
Event or Problem Description
Automated e-mail notification received from study database on 10 apr 2024 reporting the event of descending aortic aneurysm from 02 apr 24.Further information related to this complaint was presented on 25 apr 24 which described that surgical findings include a d-sine (distal stent graft-induced new entry) at the end of the stent graft.Implantation of the device was on 19 oct 23.Patient outcome: patient has had a thoracotomy with resection and graft replacement of descending thoracic aneurysm.A secondary intervention was performed on 08 apr 24, which involved a left posterolateral thoracotomy for resection and replacement of descending thoracic aorta with 32 mm sienna graft (proximal anastomosis at the distal end of previous thoraflex graft, distal anastomosis just above the diaphragm).The event and treatment are ongoing.
 
Event or Problem Description
Automated e-mail notification received from study database extend-001, site no.029, patient no.(b)(6) on (b)(6) 2024 reporting the event of descending aortic aneurysm from (b)(6) 2024.Further information related to this complaint was presented on (b)(6) 2024 which described that surgical findings include a d-sine (distal stent graft-induced new entry) at the end of the stent graft.Implantation of the device was on (b)(6) 2023.Patient outcome: patient has had a thoracotomy with resection and graft replacement of descending thoracic aneurysm.A secondary intervention was performed on (b)(6) 2024, which involved a left posterolateral thoracotomy for resection and replacement of descending thoracic aorta with 32 mm sienna graft (proximal anastomosis at the distal end of previous thoraflex hybrid graft, distal anastomosis just above the diaphragm).The event and treatment are ongoing.This report is being submitted as follow up #1 for manufacturing report #9612515-2024-00026 to provide event closure information for comp (b)(4).
 
Additional Manufacturer Narrative
Clinical code: 1708- aneurysm: automated e-mail notification received from study database on (b)(6) 2024 reporting the event of descending aortic aneurysm from (b)(6) 2024.Impact code: 4625- additional surgery : open repair (thoracotomy) with resection and graft replacement of descending thoracic aneurysm.A further ct scan on (b)(6) 2024 was performed following the surgical intervention which demonstrates an extension of the thoraflex hybrid device with a surgical graft.Medical device code: 2993- adverse event without identified device or use problem: the site confirmed on 11 apr 24 that the event was not device related and an imaging review was also performed on (b)(6) 2024 which did not identify any device deficiency.Component code: 4755 - part/component/sub-assembly term not applicable.Type of investigation: 4110 - trend analysis: a 5 year review of similar complaints (thoraflex hybrid medical event > aneurysm jan 19 - mar 24 v thoraflex hybrid sales jan 19 - mar 24) gave an occurrence rate of 0.007% (complaints v sales).There have been no similar complaints received from other units of the same batch.No negative trend in the number of complaints received has been identified.4111 - communication/ interview: additional information about the event was requested on 11 apr 24 about endoleak classification and routine follow-ups, device deficiency rationale and scans availability.3331 - analysis of production records: a full batch review was performed from raw material to finished product, in which no deficiencies were found.4117 - device not accessible for testing - device remains implanted.Investigation findings: 213- no device problem found: ·the site confirmed on 11 apr 24 the event was not device related.There was no endoleak was present at the end of the procedure.There were also no intraoperative adverse events.·a full batch review was performed from raw material to finished product, in which no deficiencies were found.·an imaging/ scan review was performed on (b)(6) 2024 which did not identify any device deficiency.A comparison of aortic diameter measurements taken at 30mm intervals from the left subclavian artery (lsa) to 200mm distal to the lsa indicates no significant change in aortic diameter between the pre-op and 2 weeks post-implant imaging.Investigation conclusions: 67- no problem detected: from the investigation performed the event was not device related which was confirmed by the site and also imaging/ scans were provided with a complete comprehensive batch review for the device.

Brand Name
THORAFLEX HYBRID
Common Device Name
THORAFLEX HYBRID
Manufacturer (Section D)
VASCUTEK LTD
newmains avenue
inchinnan
glasgow, PA49R R
UK  PA49RR
Manufacturer Contact
jason whittle
newmains avenue
inchinnan
glasgow, PA49R-R
UK   PA49RR
MDR Report Key19266442
Report Number9612515-2024-00026
Device Sequence Number12620138
Product Code QSK
UDI-Device Identifier05037881026756
UDI-Public05037881026756
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P210006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Remedial Action Repair
Type of Report Initial,Followup
Report Date (Section B) 07/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberTHP3038X100A-G
Device Lot Number25117346
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/10/2024
Supplement Date Received by Manufacturer04/10/2024
Initial Report FDA Received Date05/08/2024
Supplement Report FDA Received Date07/04/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/19/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Patient SexMale